My Dog Ate Zofran What Should I Do?
Has your dog eaten Zofran? Are you worried Zofran could make your dog sick? If so, then you’ve come to the right place.
In this article, we’ll take a look at Zofran and what it is, as well as whether or not it can make your dog sick. Let’s get started!
What is Zofran?
Zofran, also referred to as ondansetron, is a medication that is used to prevent nausea and vomiting. In humans, this medication is used to treat/prevent nausea and vomiting caused by chemotherapy, radiation therapy, and after surgery. It’s also sometimes prescribed for patients who suffer severe migraines that are accompanied by nausea and vomiting.Check Price on Amazon
Zofran is also sometimes prescribed for use in animals. However, the medication is used in an “off-label” manner since the drug has not been approved for veterinary use.
If your vet has prescribed this medication for your dog, then be sure to follow the vet’s prescription precisely. And never give your dog Zofran made for humans.
Can Zofran make your dog sick?
Zofran & Dogs
Zofran is sometimes prescribed to treat vomiting and nausea in dogs. This may be given to dogs undergoing chemotherapy, Bulldogs suffering from sleep apnea, and even dogs that have severe itching. The medication works by inhibiting serotonin levels in the brain & GI tract.
It’s possible to have too much of this medication.
Symptoms of Zofran Overdose in Dogs
Your dog may show these symptoms if he has too much Zofran:
- Breathing difficulties
It is possible for dogs to be allergic to this medication. In that case, you may notice these symptoms:
- Itchy, red, irritated skin
- Excessive scratching
- Face becomes swollen
- Breathing difficulties
In addition, this medication should not be used in dogs that have known heart or liver problems. Some breeds of dogs may also be more sensitive to Zofran, including sheepdogs, collies, collie- or sheepdog-cross breeds.
If your dog is showing any of the symptoms above, be sure to call the vet right away. This could be a medical emergency.
And if your dog is taking the medication and shows other concerning symptoms, it’s a good idea to call the vet as soon as you can.
Fast treatment is necessary if your dog has ingested a large amount of Zofran. Prompt treatment will help your dog recover sooner and faster! And if he’s having an allergic reaction to the medication, then promptly seeing the vet could save your dog’s life.